Translator Disclaimer
August 2015 On the limiting behaviour of needlets polyspectra
Valentina Cammarota, Domenico Marinucci
Ann. Inst. H. Poincaré Probab. Statist. 51(3): 1159-1189 (August 2015). DOI: 10.1214/14-AIHP609

Abstract

This paper provides quantitative Central Limit Theorems for nonlinear transforms of spherical random fields, in the high-frequency limit. The sequences of fields that we consider are represented as smoothed averages of spherical Gaussian eigenfunctions and can be viewed as random coefficients from continuous wavelets/needlets; as such, they are of immediate interest for spherical data analysis. In particular, we focus on so-called needlets polyspectra, which are popular tools for non-Gaussianity analysis in the astrophysical community, and on the area of excursion sets. Our results are based on Stein–Malliavin approximations for nonlinear transforms of Gaussian fields, and on an explicit derivation on the high-frequency limit of their variances, which may have some independent interest.

Dans cet article on prouve un TCL pour des fonctionnelles nonlinéaires de champs aléatoires sur la sphère avec bornes en variation totale dans le sens de la limite en haute fréquence. Les suites de champs aléatoires que l’on considère sont des moyennes régularisées de fonctions propres gaussiennes sur la sphère qui peuvent être vues comme des coefficients aléatoires d’ondelettes/needlets continues. En particulier on se concentre sur le polyspectre en needlets lequel est un outil couramment utilisé dans l’analyse de la nongaussianité en astrophysique et dans le domaine des ensembles de niveau. Nos résultats sont basés sur des approximations de type Stein–Malliavin pour des fonctionnelles nonlinéaires de champs gaussiens ainsi que sur le calcul explicite de la limite en haute fréquence de leur variance, ce qui pourrait constituer un résultat ayant un interêt en lui même.

Citation

Download Citation

Valentina Cammarota. Domenico Marinucci. "On the limiting behaviour of needlets polyspectra." Ann. Inst. H. Poincaré Probab. Statist. 51 (3) 1159 - 1189, August 2015. https://doi.org/10.1214/14-AIHP609

Information

Received: 18 July 2013; Revised: 3 February 2014; Accepted: 12 February 2014; Published: August 2015
First available in Project Euclid: 1 July 2015

zbMATH: 1325.60014
MathSciNet: MR3365977
Digital Object Identifier: 10.1214/14-AIHP609

Subjects:
Primary: 42C15, 60G60, 62M15

Rights: Copyright © 2015 Institut Henri Poincaré

JOURNAL ARTICLE
31 PAGES


SHARE
Vol.51 • No. 3 • August 2015
Back to Top